Hail, Pike
- When
- April 18, 3:15 PM CST
- Where
- Pike County, Mc Comb
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.250, -90.470
Isolated strong to severe thunderstorms developed in association with a cold front that moved across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong to severe thunderstorms developed in association with a cold front that moved across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 18, 2:53 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 353 PM CDT FRI APR 18 2008 .UPDATE... JUST SENT OUT AN UPDATED SET OF PRODUCTS DUE TO THE ISSUANCE OF TORNADO WATCH 207 IN EFFECT UNTIL 10 PM THIS EVENING. NO OTHER CHANGES MADE AT THIS TIME. && .PREV DISCUSSION... /ISSUED 335 PM CDT FRI APR 18 2008/ DISCUSSION... THE UPPER LEVEL LOW OVER NORTHERN MISSOURI AND SOUTHWESTERN IOWA CONTINUES TO DRAG A COLD FRONT THROUGH LOUISIANA AND MISSISSIPPI THIS AFTERNOON. RIGHT NOW IT IS STRETCHED FROM NATCHEZ MISSISSIPPI TO OPELOUSAS AND CAMERON LOUISIANA. SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONTAL BOUNDARY WILL CONTINUE TO PUSH INTO OUR FORECAST AREA DURING THE REST OF THE AFTERNOON AND EARLY EVENING. THE CLOUD CLEARING LINE IS NOT FAR BEHIND THE FRONT SO I EXPECT THAT BY SUNRISE TOMORROW...MOST AREAS WILL SEE MOSTLY CLEAR SKIES. THE WEEKEND SHOULD BE FANTASTIC...WITH OVERNIGHT LOWS DIPPING INTO THE 40S AND 50S AND AFTERNOON HIGHS CLIMBING TO AROUND CLIMATOLOGICAL NORMALS OF UPPER 70S AND LOWER 80S. A SURFACE AND MID LEVEL RIDGE BUILDS IN BEHIND THE FRONTAL PASSAGE AND SHIELDS US FROM ANY REAL PRECIPITATION ACTIVITY THROUGH MUCH OF NEXT WEEK. IN ADDITION...PERSISTENT SOUTHERLY FLOW WILL ALLOW FOR CLIMBING TEMPERATURES THROUGH THE WEEK. THE MODELS SUGGEST THAT THE NEXT FRONT WILL APPROACH OUR AREA NEXT FRIDAY. AVIATION... GENERALLY VFR CONDITIONS ARE EXPECTED OUTSIDE SHOWERS/THUNDERSTORMS THROUGH THE REST OF THE AFTERNOON HOURS. THE LINE OF SHOWERS/THUNDERSTORMS SHOULD BE EAST OF BTR/MCB BY 23Z...MSY 00Z...AND GPT BY 02Z. BEHIND THE BAND OF SHOWERS/THUNDERSTORMS... CEILINGS GENERALLY WILL BE IN THE MVFR RANGE FOR A FEW HORUS THIS EVENING...AND THEN CLEAR THROUGH TOMORROW. SOME PATCHY LIGHT FOG IS POSSIBLE IN THE MORNING AT BTR/MCB/GPT. 25 MARINE... MODERATE ONSHORE FLOW WILL CONTINUE AHEAD OF THE COLD FRONT...AND THEN THIS EVENING FROM THE NORTHWEST. WINDS WILL DIMINISH SATURDAY MORNING ACROSS THE AREA. 25 && .PRELIMINARY POINT TEMPS/POPS... MCB 48 78 49 82 / 30 0 0 0 BTR 50 78 52 82 / 30 0 0 0 MSY 58 78 56 81 / 50 0 0 0 GPT 57 77 51 80 / 50 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 358 PM CDT FRI APR 18 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-192100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 358 PM CDT FRI APR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH THROUGH THE FORECAST AREA AHEAD OF AN APPROACHING COLD FRONT. THE STORM PREDICTION CENTER HAS THE ENTIRE AREA PLACED UNDER A SLIGHT RISK FOR SEVERE WEATHER...WITH THE MAIN HAZARDS BEING DAMAGING WINDS AND ISOLATED TORNADOES. RIVER FLOODING AND HIGH FLOWS WILL CONTINUE ALONG THE MISSISSIPPI RIVER FROM RED RIVER LANDING TO NEW ORLEANS...AND ALONG THE LOWER ATCHAFALAYA RIVER NEAR MORGAN CITY. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR UPDATED INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH RIVER FLOWS AND FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER FROM RED RIVER LANDING TO NEW ORLEANS...AND ALONG THE LOWER ATCHAFALAYA RIVER NEAR MORGAN CITY. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR UPDATED INFORMATION. OTHERWISE...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS...LAW ENFORCEMENT...EMERGENCY MANAGEMENT... AND FIRST RESPONDERS MAY BE NEEDED THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2008Every state in 2008This day in weather historyWarnings in Mississippi, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 97271.